Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Buzzing sound in ears, occurred due to drinking tonic water with quinine. Cure?

A few days ago I woke up with a constant buzzing sound in my head/ears. There is no pain just the noise. I looked on line and found that drinking large quantities of tonic water with quinine might be a cause, and since I had been drinking that I stopped and the next day the buzzing was gone. Now 2 days later the buzzing is back and since I haven t had any tonic for days I m at a loss as to what to do.
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
I have read your question,
You are experiencing one of the less serious side effects of Quinine , Generally this effect lasts for about 3-4 days after the discontinuation of the drug .

You have not mentioned your age , Tinnitus (ringing in the ear) sometimes could affect to the people 60 and above .Tinnitus (=rinnging in the ear ) is not a disease, but a condition that can result from a wide range of underlying causes: neurological damage (multiple sclerosis), ear infections, oxidative stress,[1] foreign objects in the ear, nasal allergies that prevent (or induce) fluid drain, wax build-up and exposure to loud sounds. Withdrawal from benzodiazepines may cause tinnitus as well. In-ear earphones, whose sound enters directly into the ear canal without any opportunity to be deflected or absorbed elsewhere, are a common cause of tinnitus when volume is set beyond moderate levels.

Tinnitus may be an accompaniment of sensorineural hearing loss or congenital hearing loss, or it may be observed as a side effect of certain medications. However, the most common cause is noise-induced hearing loss.

If this issue persists I suggest you to consult an ENT specialist nearby.
Wishing you a good health,
DR.G.Gayatri devi.
Answered: Sat, 5 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor